This med is in the class called selective serotonin reuptake inhibitors (SSRIs). It is indicated for several kinds of Mood Disorders. All meds in this class have a potential for addiction at the higher doses over prolonged periods of use. The documentation on SSRIs say not to stop the medication abruptly regardless of dosage level and it is strongly suggested that you talk with your primary care doctor about this drug if you have prior drug or alcohol abuse issues. Especially regarding the condition of your liver and kidneys. Make sure they are healthy and functioning properly. If you decide to take this medication and have severe depression make sure you keep your appointments with your psychiatrist and designate someone close that you trust to be in contact with you consistently. I was alarmed about the warnings on the consumer documentation that mentioned suicide being a serious problem while taking it. I asked my psych why that could be the case and he explained that many severely depressed people may have suicidal thoughts but have no energy to go through with it. After taking the med for a few weeks they may start feeling more energized -- enough to go from thinking about it to actually doing it! I decided not to take it because I have the kind of metabolism that doesn't react to psych meds very well. I find meditation and positive visualization works about as good as, and sometimes better than, the half dozen meds I tried from 2007 to last spring. I wish you the best in your quest for finding peace and balance in your Life.
- Sertraline Information for Consumers
- Sertraline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Codeine/Guaifenesin - Does Mytussin AC Syrup contain alcohol. I am a recovering alcoholic and have a
Posted 23 Feb 2010 • 1 answer
Posted 30 Dec 2010 • 1 answer
Posted 27 Aug 2013 • 3 answers
Posted 1 Oct 2014 • 1 answer
Posted 3 Mar 2016 • 1 answer